MAUDE Adverse Event Report: STRYKER GMBH CANNULATED LOW COMPRESSION SCREW AUTOFIX 2.0 X 22MM; SCREW, FIXATION, BONE

STRYKER GMBH CANNULATED LOW COMPRESSION SCREW AUTOFIX 2.0 X 22MM; SCREW, FIXATION, BONE
Model Number 141-2022
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Device Embedded In Tissue or Plaque (3165)
Date of Event 07/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
Customer reported that : "during the installation of two autograde septoid screws without stress on the installation, fracture of the distal thread and bursting of the 2 screws.Persistence of metal in the proximal area of the scaphoid, need to place another material." additionally reported: 30 minute surgical delay, impossible to remove the thread because it has expanded into the bone and there is a danger of damaging the proximal pole of the scaphoid.
 
Additional Manufacturer Narrative
The reported event could be confirmed.The most likely cause is that the surgeon put two screws in contact.The collision led to thread detachment and following breakage.Autofix operative technique warns about this possibility and explicitly states not to put two screws in contact.The manufacturer is not responsible for any complications arising from incorrect operating techniques.Other possible root causes are: - the integrity of the screw had not been verified prior to use.- the screw has been used more than once.Previous stresses created non-visible damages which led to implant breakage during surgery.- the package of the screw was damaged and the device has been used anyway.The damage of the package compromised the implant integrity and led to implant breakage during surgery.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to be user related.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description
Customer reported that : "during the installation of two autograde septoid screws without stress on the installation, fracture of the distal thread and bursting of the 2 screws.Persistence of metal in the proximal area of the scaphoid, need to place another material." additionally reported: - 30 minute surgical delay - impossible to remove the thread because it has expanded into the bone and there is a danger of damaging the proximal pole of the scaphoid.

Brand Name
CANNULATED LOW COMPRESSION SCREW AUTOFIX 2.0 X 22MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
MDR Report Key10370109
Report Number0008031020-2020-02080
Device Sequence Number11517561
Product Code HWC
UDI-Device Identifier03700586900820
UDI-Public03700586900820
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K052576
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 11/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number141-2022
Device Catalogue Number1412022
Device Lot Number87167
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/10/2020
Initial Date Received by Manufacturer 07/10/2020
Supplement Date Received by Manufacturer10/15/2020
Initial Report FDA Received Date08/05/2020
Supplement Report FDA Received Date11/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1